Check this link to participating patient assistance site.
The link should bring you to page with a box - I typed in Provigil (in the search term using drug name), and it brought up the company's program, and I also tried it with Avonex.... Quicker than linking a whole host of individual websites!
There is one thing I'd love for you to research, because I keep coming up with nothing.
MS effect on the interior anal sphincter muscle & inability to completely empty bowels.
I've seen 4 G.I.Doc's and not one of them could find a solution to the problem. One G.I. Doc prescribed Misoprostol, to help my bowel contract, and all it did was give me diarrhea, which I cannot pass. (Stool has to be firm enough to force that muscle open.)
I've gone through every bowel test imagineable and the only one that showed anything was the Dynamic Proctography, which showed I have absolutely no urge to evacuate.
I am so tired of the feeling of stool, just sitting on my pelvic floor.
Thanks in advance.
yes i too have the same problems - I do have a lesion(s) on my spine, and I am unable to 'go' unless I have some serious help along the way, which gives me terrible stomach cramps as I have to take so many!
I have MS without visible lesions. Thanks for any thing you can find. I am so fed up with G.I. Doc's "thinking" it is constipation.
My one good G.I. Doc understands that it is not constipation, and prescribed Misoprostol to help my bowel contract, but all it did was give me diarrhea, which sits there, because it cannot force the muscle open.
I can't begin to thank you for taking the time to do the research.
I'm going to the info and see if there is something I can take to my next appt. with my MS Specialist.
Right now, I am dealing with chronic diarrhea. I've been dealing with it since June. But, I realized a few weeks ago, that my D.O. increased my Diazepam last May or early June, and the color of the tablet changed. So, we "think" it was caused by dye in diazepam, so I had to switch to taking 2 2mg. of Valium 3 x a day, because it is a white pill. Valium. I am hoping this is the problem.
Whoever said MS is not for the weak wasn't kidding.
I have a neuro appointment on Monday and we're at the "Well, what do we do now for a DMD"?! I was trying to do some research today on the status of the BG12 FDA review before my appointment so I can ask about it. Do you know anything about that?
You are so wonderful to do all this helpful research for us! I would like more information on help for severe leg spasticity. I take Baclafen and Zanaflex daily as well as Botox shots in my leg every 3 months. I work out daily and go to physical therapy for an hour each week. All of these things help but the spasticity in my left leg stil gets so stiff at times that I can hardly walk :( If you can find any info on other treatments that would help, I sure would appreciate it!
Lots of the problems members are asking about here could be addressed by a physiatrist (physical medicine specialist). I'd specifically look for one who cares for lots of people with spinal cord injuries. They are the docs with special training in how to manage bowel routines for people with no control. They can also balance drugs and therapy to minimize spasticity without constant drowsiness. These are things they have perfected from experience with patients rather than in classrooms.
These docs might be easiest to find around VA hospitals. Unfortunately, lots of returning soldiers are preparing to live the rest of their lives with these issues as well.
Maybe you could do something about the value of this specialist for PwMS Shell. They are the next best thing to a good MSologist, imho. As a pair there's nothing better.
I think Lulu made a Health Page last year about ways to deal with the heat. She shared what she had learned at a web- or tele-seminar and then added in ideas from our community discussion. I'm not sure if that is one of your links from earlier.
I don't know much else about fatigue medications. I just wrote that up pretty thoroughly last week. If fatigue persists Laura, you may need a doc who can re-evaluate your present medications. It could be you are taking something (or several somethings) that need to be adjusted.
Thanks for your generous offer here Shell. I know some of these things have been rehashed lots of times. They can just be hard to find. It seems we always need more Health Pages.
Yes - I do not believe BG12 will be available before next year. Your doc may suggest something in the interim.
I'm working on compiling some of our past posts regarding fatigue, with the addition of off-label meds. It's something that encompasses lifestyle and therapy in addition to meds (like you mention Mary) so I could find something to compliment the topic in general.
Debgen - will work on that too - if even pulling the info we already have on the health pages....sound like you are having your fair share of pain with that and it's seriously altering you. I commend you for keeping at your therapy, and the combo of meds.
The SCI literature/docs is excellent advice Mary - I know for certain they will work with the combo Debs on.
It's great you are getting the botox Deb. Something SCI patients have to fight a good fight with the insurance companies for. Sounds as if your docs are really working to help this - maybe I'll come across something additional you can bring up to the docs.
Thank you all so much for stating your Topic Wants here. It is hard to keep things organized on an open forum like this. So, I'll do my usual, and title it Topic Wants """ and then the topic so we can find it easier. I encourage all to do this for topic specific discussions. Just easier to search for key words.
My pcp is contacting my neuro to reevaluate my meds. I saw her yesterday and she's suppose to call me today.
It's very hard for me to make any lifestyle changes right now. It appears that my knee surgery that I had on May 4th hasn't helped at all. It's looking like it only made my knee worse.
I'm a physical and emotional basketcase. I've been crying on and off all week. I'm so very frustrated with everything. I feel like I'm a medical freak show!
Mary- I did read everything you wrote and complied together for me. I read everything. I'm just soooo desperate to get to a place where I'm functional every day. I have so much guilt for my family and not being able to do the things I used to. I'm also desperate to find answers. I didn't mean to offend you by asking Shell for help too. Just looking to see if there's any info that she has that may be different.
I appreciate everyone on this forum, so please don't feel any disrespect on my part. I'm sorry if I offended you. I truly appreciate any and all help I get from this forum.
I was wondering if there's a simple chart on DMD's, just in case I ever get Dx'ed. Like, what's daily or weekly, what's contraindicated with which other drugs or conditions, what the most common side effects are.for each, etc.
Comprehensive is good, but I was looking for simple. Also, since I am reading via my supposedly-smart phone, the link doesn't work. When I type in the blog address, all I get is a list, with no real info about anything. I will wait until I get home late tonight, and try again from a real computer.
How often do people with MS end up with Cushings as a result of the steroids?
Everytime I finish a steroid, my latest round was Acthar, my body feels like it turns into one great big massively bruised pulp. It hurts to touch my skin, put a bra on, put socks on, etc You name it. It is agony for about a week after I finish the meds. As it started to get better...I dropped almost 8 pounds in 2 days.
My supposition is that every cell in my body swells to near bursting and when the cycle of whatever "happens" is finished - my body purges the excess water.
I was in despair after the achthar and did a lot of reading on the symptoms I was having. Cushings came up and I read something about it being related to or caused by steroids. (overuse/frequency...?)
The MS Society site has a great little ("little" HA! It's 14 pages!) PDF pamphlet that puts things out there pretty clearly, if you can adjust your screen to fit it well enough. (Trying to reduce my impact on the world's forests by not printing too much of this stuff!)
They also have an "Expert Opinion" treatment guidelines pamphlet (half that size); the first couple of pages of that I might take along to share with neuro this morning, depending on how the conversation goes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.